MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #5 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #5 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6265-5105
Medical Device Problem Codes Corroded (1131); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 08/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2011 and was revised on (b)(6) 2018.It is further alleged that he suffered injuries as a result of implantation and explantation of the device at issue and excessive levels of cobalt and chromium in his blood.
 
Additional Manufacturer Narrative
Reported event: an event regarding altr/abnormal ion level and corrosion involving a citation stem was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "assessment: revision surgery was performed for "elevated metal levels" and a positive mri associated with pain in a left hip that had been implanted with a lfit v40 cobalt chrome head and citation stem.No preoperative or postoperative medical data were provided for review.No radiographs were provided for review.Laboratory studies and mri reports were not provided for review.Confirmation: a revision of the left hip surgery can be confirmed.Elevated metal levels and mri findings cannot be confirmed.Corrosion and metal response that were noted at the time of revision surgery but cannot be confirmed via pathology reports." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to excessive levels of cobalt and chromium, altr, and corrosion at the stem-head interface.A review of the provided medical records by a clinical consultant indicated: "assessment: revision surgery was performed for "elevated metal levels" and a positive mri associated with pain in a left hip that had been implanted with a lfit v40 cobalt chrome head and citation stem.No preoperative or postoperative medical data were provided for review.No radiographs were provided for review.Laboratory studies and mri reports were not provided for review.Confirmation: a revision of the left hip surgery can be confirmed.Elevated metal levels and mri findings cannot be confirmed.Corrosion and metal response that were noted at the time of revision surgery but cannot be confirmed via pathology reports." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2011 and was revised on (b)(6) 2018.It is further alleged that he suffered injuries as a result of implantation and explantation of the device at issue and excessive levels of cobalt and chromium in his blood.Update per medical records received: corrosion observed at the stem-head interface intraoperatively.Adverse local tissue reaction also reported.The stem was not revised as it was observed to be well-fixed.

Brand Name
CITATION TMZF HA STEM #5 LEFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key7975874
Report Number0002249697-2018-03420
Device Sequence Number11201490
Product Code LPH
UDI-Device Identifier07613153074281
UDI-Public07613153074281
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue Number6265-5105
Device Lot Number36445202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale